Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Can ammonia be used to prevent fainting ?

if there s fainting!? do i need to use ammonia?! and what kind of brand of ammonia can i use here in saudi arabia!?
Asked On : Sun, 3 Apr 2011
Answers:  3 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist 's  Response
hi aiza,

Ammonia is an irritant, it irritates the alveolar cells which is its disadvantage but we take advantage of it in fainting patients.
One has to be very alert while using it, in India we as a dental surgeon use spirituous ammonia during dental procedure when we face any unconsciousness during dental surgery.

Dr. Vishal Jain.
Answered: Fri, 27 Jan 2012
I find this answer helpful
Psychiatrist Dr. Keerthish Shetty's  Response
Hi Aiza,
Your query stems from the unfortunate fact that most people (including highly qualified doctors) are not aware of the condition called "conversion disorder" which is fainting due to psychological cause. Even in the emergency rooms, ignorant doctors use ammonia thinking that the patient is acting or malingering. Ammonia is an irritant gas (can even cause burns) and it should not be used on any patient.

It is advisable to consult a psychiatrist because, more than the problem of fainting, it is the underlying psychological stress that needs to be addressed.
Answered: Thu, 14 Jul 2011
I find this answer helpful
Nephrologist Dr. Rakesh Madhyastha's  Response
Thanks for the query. Ammonia in inhalational forms are not normally prescribed for fainting. PLease find out the actual cause for fainting. I could have helped you further if u had told me your age, sex, habits, hypertension and diabetes history, cholestrol, Have a healthy living
Answered: Sun, 10 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor